Pennsylvania, 2019Flash Flooding and Hail in Pennsylvania, August 18, 2019
August 18, 2019 · NWS PBZ · 28 events in 7 counties and zones
Another in a series of weak mid-level shortwaves moved across the upper Ohio Valley during the afternoon hours. The first storms formed near Interstate 80 around noon, with a broken line of convection then forming towards the southwest during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $126,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of weak mid-level shortwaves moved across the upper Ohio Valley during the afternoon hours. The first storms formed near Interstate 80 around noon, with a broken line of convection then forming towards the southwest during the afternoon hours.
Instability and shear levels were sufficient to create an ideal environment for damaging wind gusts. Many reports of tree and power line damage were received, along with a few instances of structural damage. A roof was blown off of a house in Roscoe, and several structures were damaged by a storm at Sigel. Flash flooding was also reported in Mercer County during the early evening, as a result of multiple thunderstorms moving over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 1:02 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 18, 1:02 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
202 PM EDT Sun Aug 18 2019
.SYNOPSIS...
Warmth, humidity, and daily thunderstorm chances will continue
through midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
Scattered thunderstorms expected through mid afternoon as convection
begins to fire off with a focus along the observed sfc theta-e ridge
where dewpoints are in the upper 60s to low 70s with mid 80/low 90
sfc temperatures. A fairly significant layer of warmer air should be
moving in between 700mb and 850mb continuing into the afternoon which
may put a lid on additional activity from mid-afternoon on. Have
maintained a mention of isolated thunderstorms for now but may need
to make adjustments if it looks more certain convective activity is
going to be shut down.
Tonight models hint at the possibility of a decaying MCS from earlier
in the day to our west crossing the region around midnight so have
opted to include slight chances for a brief period overnight.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
Expect mainly diurnally supported isolated to scattered
thunderstorms Monday as convective thresholds are again met. With
somewhat less instability from near PIT and south, and weak ridging,
continued with lower/isolated POPs in this area, with slightly higher
POPs/scattered coverage north. Above average temperature is expected
to continue Monday.
Zonal flow, north of a Southern CONUS high, is expected to persist
across the region Tuesday. Shortwaves embedded in the flow should
maintain periodic shower and thunderstorm chances as warm and humid
conditions continue.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A trough, and its associated cold front, are expected to track from
the Upper Midwest to the Upper OH Valley/Great Lakes regions by
Wednesday. Included a period of likely POPs with FROPA. Surface high
pressure building under NE CONUS upper troughing should return dry,
cooler and less humid weather by Thursday and Friday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Iso/sct tstms are expected this aftn/eve with increased diurnal
heating in a moist, unstable environment, but the lack of coherent
lifting mechanisms makes it difficult to pinpoint timing/location.
Best chances will be around/north of I-80 given the presence of
residual outflow boundaries for initiation and cooler temps aloft to
not cap the unstable environment. The loss of heating and the
subsequent more stable environment will cause storms to dissipate.
Disagreement persists with an overnight shortwave and its ability to
allow a storm complex to move from the western Great Lakes to the
upper Ohio River Valley. Given that much the outcome is dependent on
the evolution of convection this aftn/eve, confidence remains low on
storm potential/timing overnight. Have included mention of VCSH to
acknowledge potential. More confidently, mid/upper-level cloud
advection with this wave will help limit morning fog development,
with any restrictions brief and of minimal impact.
.Outlook...
Mainly aftn/eve restrictions are possible thru Tue with diurnal
tstms. Restrictions are likely with a Wed cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Aug 18, 3:04 AM EST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
404 AM EDT Sun Aug 18 2019
MDZ001-OHZ059-068-069-PAZ031-074>076-WVZ004-012-021-509>514-190815-
Garrett-Belmont-Noble-Monroe-Greene-Westmoreland Ridges-Fayette-
Fayette Ridges-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
404 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048>050-057-058-PAZ007>009-013>016-020>023-029-073-
WVZ001>003-190815-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Clarion-
Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-
Westmoreland-Hancock-Brooke-Ohio-
404 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.
.DAY ONE...Today and tonight.
Isolated severe storms are possible this afternoon and evening.
Damaging wind gusts or a moisture laden downburst is possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 18, 7:46 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 AM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 W GOLINZA 41.44N 79.35W
08/17/2019 FOREST PA 911 CALL CENTER
MULTIPLE TREES DOWN IN SOUTHERN GREEN TOWNSHIP.
0445 PM TSTM WND DMG TYLERSBURG 41.38N 79.32W
08/17/2019 CLARION PA 911 CALL CENTER
MULTIPLE TREES AND DOWNED POWER LINES IN TYLERSBURG.
0445 PM TSTM WND DMG 1 ENE FRYBURG 41.35N 79.44W
08/17/2019 CLARION PA 911 CALL CENTER
OLD FRYBURG ROAD CLOSED BRIEFLY DUE TO DOWNED POWER
LINES AND TREES.
0450 PM TSTM WND DMG LICKINGVILLE 41.38N 79.36W
08/17/2019 CLARION PA 911 CALL CENTER
SUNNY ROAD CLOSED BRIEFLY DUE TO DOWNED POWER LINES AND
TREES.
0458 PM TSTM WND DMG LUCINDA 41.31N 79.37W
08/17/2019 CLARION PA 911 CALL CENTER
MULTIPLE DOWN TREES AND POWER LINES IN LUCINDA AND
SNYDERSBURG.
&&
EVENT NUMBER PBZ1902863
EVENT NUMBER PBZ1902864
EVENT NUMBER PBZ1902865
EVENT NUMBER PBZ1902866
EVENT NUMBER PBZ1902867
JFLocal storm report, Aug 18, 8:06 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 1 NNW HOWE 41.23N 79.11W
08/17/2019 JEFFERSON PA 911 CALL CENTER
*** 1 INJ *** TREE FELL DOWN ON MOVING VEHICLE ON MOORE
BRIDGE ROAD NEAR ROUTE 36. DRIVER INJURED BY SHATTERED
GLASS FROM TREE HITTING CAR.
0540 PM TSTM WND DMG ROCKDALE 41.18N 78.84W
08/17/2019 JEFFERSON PA 911 CALL CENTER
MULTIPLE TREES DOWN IN SNYDER AND WASHINGTOWN
TOWNSHIPS.
&&
EVENT NUMBER PBZ1902868
EVENT NUMBER PBZ1902869
JFLocal storm report, Aug 18, 8:20 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 AM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 1 NNE BOYERS 41.12N 79.89W
08/17/2019 BUTLER PA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN AROUND BOYERS.
0530 PM TSTM WND DMG EAU CLAIRE 41.14N 79.80W
08/17/2019 BUTLER PA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN IN EAU CLAIRE.
&&
EVENT NUMBER PBZ1902870
EVENT NUMBER PBZ1902871
JFSpecial weather statement, Aug 18, 12:05 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
105 PM EDT Sun Aug 18 2019
PAZ009-016-181745-
Jefferson-Forest-
105 PM EDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WIND WILL AFFECT JEFFERSON AND SOUTHEASTERN FOREST COUNTIES...
At 104 PM EDT, radar indicated strong thunderstorms were located
along a broken line extending from 7 miles west of Portland Mills to
near Brookville. Movement was east at 40 mph.
Wind gusts up to 55 mph and small hail are possible with these
storms.
Locations impacted include...
Brookville... Reynoldsville...
Brockway... Falls Creek...
Summerville... Corsica...
Sigel... Clarington...
Clear Creek State Park...
This includes Interstate 80 in Pennsylvania between mile markers 73
and 96.
LAT...LON 4120 7877 4113 7880 4110 7881 4106 7921
4135 7920 4140 7909 4134 7909 4135 7908
4136 7903 4135 7902 4137 7898 4144 7897
4145 7899 4147 7896 4140 7897 4136 7896
4126 7874 4123 7874 4123 7871 4120 7871
TIME...MOT...LOC 1704Z 248DEG 33KT 4138 7899 4111 7916Special weather statement, Aug 18, 12:19 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
119 PM EDT Sun Aug 18 2019
PAZ029-181800-
Washington-
119 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHEASTERN WASHINGTON COUNTY...
At 119 PM EDT, a strong thunderstorm was located 8 miles south of
East Washington, or 9 miles south of Washington, moving northeast at
20 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
California... Bentleyville...
Ellsworth... Deemston...
Eighty Four... Cokeburg...
Newell... Allenport...
Marianna... Beallsville...
Long Branch... Elco...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 23 and 38.
Interstate 79 in Pennsylvania between mile markers 22 and 32.
LAT...LON 4002 8003 4000 8017 4001 8018 4000 8019
4000 8020 4005 8027 4015 8021 4021 8007
4009 7987
TIME...MOT...LOC 1719Z 234DEG 15KT 4005 8019Local storm report, Aug 18, 12:59 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 NNE LAWRENCEVILLE 40.48N 79.96W
08/17/2019 ALLEGHENY PA PUBLIC
TREES SNAPPED IN ALLEGHENY CEMETERY.
&&
EVENT NUMBER PBZ1902872
RACKLEYEvent by event
22 thunderstorm wind, 4 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- August 18, 1:07 PM EST
- Where
- Washington County, 0.53 mi E of Roscoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.080, -79.860
County 911 officials reported that a roof was blown off of a house, and power lines were blown down as well.
Thunderstorm Wind, Fayette
- When
- August 18, 1:12 PM EST
- Where
- Fayette County, 0.87 mi SE of East California
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.060, -79.870
Trees and power lines were blown down in Jefferson Township, according to the county 911 call center.
Thunderstorm Wind, Fayette
- When
- August 18, 1:12 PM EST
- Where
- Fayette County, 0.87 mi SW of Arnold City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.110, -79.840
The county 911 call center reported that trees and power lines were blown down in Washington Township.
Thunderstorm Wind, Washington
- When
- August 18, 1:12 PM EST
- Where
- Washington County, 0.53 mi E of Roscoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.080, -79.860
According to county 911 officials, there were numerous reports of trees and power lines blown down in Roscoe.
Hail, Armstrong
- When
- August 18, 1:18 PM EST
- Where
- Armstrong County, 1.04 mi W of Colwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.930, -79.390
Hail, Fayette
- When
- August 18, 1:25 PM EST
- Where
- Fayette County, 1.26 mi ESE of Whitsett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -79.750
Thunderstorm Wind, Fayette
- When
- August 18, 1:29 PM EST
- Where
- Fayette County, 1.06 mi E of Star Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.070, -79.750
According to the county 911 call center, trees and power lines were blown down in Perry Township.
Thunderstorm Wind, Westmoreland
- When
- August 18, 1:30 PM EST
- Where
- Westmoreland County, North Irwin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.700
County 911 officials reported that trees were blown down in North Huntingdon Township.
Hail, Fayette
- When
- August 18, 1:33 PM EST
- Where
- Fayette County, 1.26 mi ESE of Whitsett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -79.750
Thunderstorm Wind, Westmoreland
- When
- August 18, 1:35 PM EST
- Where
- Westmoreland County, 0.87 mi SW of Mc Cullough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.360, -79.640
County 911 officials reported that trees were blown down near Harrison City.
Thunderstorm Wind, Westmoreland
- When
- August 18, 1:40 PM EST
- Where
- Westmoreland County, 1.38 mi N of Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 40.350, -79.670
According to county 911 officials, trees were blown down near Saddie Ridge Court.
Thunderstorm Wind, Westmoreland
- When
- August 18, 1:55 PM EST
- Where
- Westmoreland County, 0.53 mi W of Bradenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 40.320, -79.360
County 911 officials reported that trees were blown down on Bortz and County Roads.
Thunderstorm Wind, Westmoreland
- When
- August 18, 1:55 PM EST
- Where
- Westmoreland County, 1.72 mi WNW of Loyalhanna Woodlands
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.460, -79.480
County 911 officials reported that multiple trees were blown down in Loyalhanna Township, including on Bortz Road.
Thunderstorm Wind, Fayette
- When
- August 18, 2:10 PM EST
- Where
- Fayette County, 0.53 mi W of Woodside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -79.860
The county emergency manager's office reported that trees were blown down in Nicholson Township.
Thunderstorm Wind, Fayette
- When
- August 18, 2:19 PM EST
- Where
- Fayette County, 0.53 mi E of Uledi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -79.790
Trees were blown down in Menallen Township, according to the county emergency manager.
Thunderstorm Wind, Washington
- When
- August 18, 2:45 PM EST
- Where
- Washington County, 0.5 mi WSW of California
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.067, -79.888
A trained spotter observed multiple shingles torn off homes and large tree limbs down along Green Street.
Thunderstorm Wind, Washington
- When
- August 18, 2:45 PM EST
- Where
- Washington County, 0.53 mi W of Jewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.070, -79.910
County 911 officials reported that trees and wires were downed near State Route 2030.
Thunderstorm Wind, Clarion
- When
- August 18, 4:30 PM EST
- Where
- Clarion County, 1.25 mi WSW of Mill Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 41.220, -79.320
According to county 911 officials, trees were blown down near Tara Lane.
Thunderstorm Wind, Clarion
- When
- August 18, 4:35 PM EST
- Where
- Clarion County, 2.07 mi N of Day
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.210, -79.270
County 911 officials reported that multiple trees and wires were blown down in Clarion Township.
Thunderstorm Wind, Mercer
- When
- August 18, 5:00 PM EST
- Where
- Mercer County, 2.07 mi N of Greenville Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 41.480, -80.380
Numerous trees were down across northern Mercer County, according to county 911 dispatchers.
Thunderstorm Wind, Mercer
- When
- August 18, 5:05 PM EST
- Where
- Mercer County, 0.69 mi N of Henlein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 41.410, -80.380
County 911 officials reported numerous trees downed in the area of Greenville.
Thunderstorm Wind, Jefferson
- When
- August 18, 5:07 PM EST
- Where
- Jefferson County, Sigel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 41.280, -79.120
County officials reported that trees were blown down and several structures were damaged in Sigel.
Hail, Jefferson
- When
- August 18, 5:07 PM EST
- Where
- Jefferson County, Sigel
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 41.280, -79.120
Thunderstorm Wind, Jefferson
- When
- August 18, 5:11 PM EST
- Where
- Jefferson County, 2.08 mi NE of Sigel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 41.300, -79.090
Trees were blown down in Heath Township, according to county 911 officials.
Flash Flood, Mercer
- When
- August 18, 5:20 PM EST to 6:40 PM EST
- Where
- Mercer County, 1.14 mi SSE of Jamestown to 1.2 mi SSE of Jamestown
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 41.466, -80.438
County 911 officials reported flash flooding along North Good Hope Road.
Flash Flood, Mercer
- When
- August 18, 5:30 PM EST to 6:40 PM EST
- Where
- Mercer County, 0.52 mi E of Jamestown to 0.57 mi ENE of Jamestown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.480, -80.440
A member of the public reported water over Pennsylvania Route 58 near the Stone Arch Bridge.
Thunderstorm Wind, Jefferson
- When
- August 18, 5:42 PM EST
- Where
- Jefferson County, 0.52 mi E of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 41.250, -78.790
Clay Plant Road was blocked by fallen trees, as reported by county 911 dispatchers.
Thunderstorm Wind, Jefferson
- When
- August 18, 5:44 PM EST
- Where
- Jefferson County, 0.52 mi E of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.250, -78.790
County 911 dispatchers reported that multiple trees were down in Brockway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 18, 2019$319,000 · 1.75 in hail · 64 events
- Hail and Damaging Winds in New York, August 18, 2019$295,000 · 1.5 in hail · 41 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2019$110,000 · 1 in hail · 34 events
- Hail and Damaging Wind in Pennsylvania, August 18, 20199 injured · 1.5 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, August 18, 20192 injured · $125,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in New York, August 18, 2019$209,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Pennsylvania, August 18, 2019$75,000 · 50 kt wind · 10 events
- Flash Flooding and Hail in Arkansas, August 18 to 22, 2019$30,000 · 1 in hail · 17 events
- Hail and Damaging Winds in New York, August 18, 20191.25 in hail · 38 events
- Hail and Damaging Winds in Indiana, August 18, 2019$22,000 · 1.75 in hail · 16 events
- Damaging Winds in Indiana, August 18, 2019$35,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, August 18, 2019$21,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852265, 852269, 852270, 852271, 852272, 852273, 852302, 852303, 852304, 853407, 853408, 853409, 853682, 853412, 853414, 853416, 853418, 853419, 853420, 853421, 853422, 853423, 853679, 853424, 853427, 853428, 853425, 853426.